MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PRC AGMT BLOCK POST SZ D 5MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PRC AGMT BLOCK POST SZ D 5MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0002648920-2020-00136, 0001822565-2020-00721, 0001822565-2020-00722, 0001822565-2020-00723, 0001822565-2020-00727, 0002648920-2020-00137, and 0002648920-2020-00138.Concomitant medical product(s): stem extension straight 14mm dia x 100mm length(combined length 145mm) catalog#: 00598801014 lot#: 62937564, prc agmt block dist sz d 5mm catalog#: 00599003410 lot#: 63225068, femoral component option for cemented use only size d left catalog#: 00599401491 lot#: 63002718, articular surface size cd 12 mm height catalog#: 00596403012 lot#: 63081980, stemmed tibial component precoat size 4 catalog#: 00598003702 lot#: 63071617, stem extension straight 13mm dia x 100mm length(combined length 145mm) catalog#: 00598801013 lot#: 63215578, palacos rg 1x40 single catalog#: 00111314001 lot#: 82574429, bmet arcom ap pat w/wire 31mm catalog#: 11-150826 lot#: 320130.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent a left knee procedure.Subsequently, the patient is experiencing swelling of the knee.Fluid was drawn to test for infection and came back negative.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that patient underwent a left knee procedure.Subsequently, the patient is experiencing pain and swelling of the knee.Fluid was drawn to test for infection and came back negative.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient was mildly reactive to cobalt and titanium, but highly reactive to nickel.Also, the x-ray finding shows no abnormalities.Device history record was reviewed and no discrepancies relevant to the reported event were found.The root cause of the reported event is related to a patient's condition as the patient is allergic to metals present in the implant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported products were reviewed for compatibility and it was determined that the implants assembly is not compatible as the biomet patella was implanted with zimmer implants.No change in the previously found root cause.However, during the investigation, it was noted that biomet patella was used along with zimmer system.Per package insert 87-6203-453-23, nexgen cr, ps, cra, lps and lcck knee on page 03 states components from other knee systems (and vice versa) unless expressly labeled for such use.Premature wear or loosening may develop and may require surgical explanation.

Brand Name
PRC AGMT BLOCK POST SZ D 5MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9763456
Report Number0001822565-2020-00721
Device Sequence Number2512138
Product Code JWH
UDI-Device Identifier00889024223998
UDI-Public(01)00889024223998(17)251031(10)63206460
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K960279
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Model NumberN/A
Device Catalogue Number00599003401
Device Lot Number63206460
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer02/25/2020
05/20/2020
12/01/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date03/22/2020
05/22/2020
12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight86